MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.570
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes mni, nkb, kwp, kwq.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent an elective revision surgery for system instability due to the click column system loosening.Specifically, the 3d heads, locking screws and four (4) pedicle screws.The patient presented pain before detecting the malfunction.The click column system malfunction was detected on an unknown date in (b)(6) 2019.The screws that were used in the initial surgery were pre-assembled from click column system.The revision surgery did not use the 3d-heads.The devices were originally implanted on (b)(6) 2019.The recovered implants were two (2) clickx pre-assembled screws 6.2 x 45, two (2) clickx pre-assembled screws 6.2 x 50, one (1) soft curved rods, and four (4) clickx locking caps.The surgeon will monitor the effectiveness of the click column system through postoperative radiographic controls.There was no surgical delay.The procedure was successfully completed.The patient was in good condition.This report is for one (1) ti click'x® locking cap for ti 3-d head.This is report 8 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 8 of 10 for (b)(4).
 
Event or Problem Description
06/18/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent an elective revision surgery system instability due to the click column system had loosened, specifically, the 3d heads, locking screws and four (4) pedicle screws.The patient presented pain before detecting the malfunction.The click column system malfunction was detected early (b)(6) 2019.It was mentioned that the screws that were used in the surgery were pre-assembled from click column system that is to say that in this surgery they did not use the 3d heads.The devices were originally implanted on (b)(6) 2019.The recovered implants were, two (2) clickx pre-assembled screws 6.2 x 45, two (2) clickx pre-assembled screws 6.2 x 50, two (2) soft curved rods and four (4) clickx locking caps.The surgeon will monitor the effectiveness of the click column system through postoperative radiographic controls.There was no surgical delay.The procedure was successfully completed.Currently, the patient was in good condition.This complaint involves ten (10) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description provided for reporting.D6/d7: implant & explant dates provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Visual inspection performed at customer quality (cq) identified worn and stripped conditions on the screw cannulation.No further issues were noted.No xrays were provided to confirm the complaint condition.The given complaint condition does not agrees with the returned device condition.Therefore, the complaint was not confirmed.As only screw, rod and locking cap were returned and not the instrument associated with the procedure, functional analysis on full extent was not able to be performed.Thread diameter of lock cap was measured 10.95 mm using caliper ca 818 which is within specification of 11 + / - 0.2 mm as per drawing se_442963 rev a.Relevant drawings for the returned implant were reviewed (both from the time of manufacture and present revision) and no design issues were identified.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Part: 498.570, lot: 1l46413, manufacturing site: mezzovico, release to warehouse date: 05.Sep.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8587790
Report Number8030965-2019-63593
Device Sequence Number11179369
Product Code MNH
UDI-Device Identifier10705034791081
UDI-Public(01)10705034791081
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K992739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.570
Device Catalogue Number498.570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/07/2019
05/21/2019
06/18/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/08/2019
06/17/2019
06/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;